Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 117, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2016, 8:39 PM CDT for Cole County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 8:39 PM CDT (01:39 UTC)
- Expired
- May 26, 2016, 9:05 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cole County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:29 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2671 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
912
WUUS53 KLSX 270139
SVRLSX
MOC051-270230-
/O.NEW.KLSX.SV.W.0117.160527T0139Z-160527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
THOMAS... MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...WARDSVILLE...ST. MARTINS...ST. THOMAS...
HICKORY HILL...BRAZITO...MARION...LOHMAN AND ELSTON.
THIS ALSO INCLUDES JEFFERSON LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3871 9234 3869 9236 3868 9235 3867 9229
3864 9225 3865 9222 3859 9219 3856 9210
3847 9214 3847 9217 3843 9215 3838 9218
3837 9219 3834 9220 3832 9224 3834 9229
3834 9238 3872 9239
TIME...MOT...LOC 0138Z 188DEG 18KT 3839 9228
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
537
WWUS53 KLSX 270205
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT THU MAY 26 2016
MOC051-270215-
/O.CAN.KLSX.SV.W.0117.000000T0000Z-160527T0230Z/
COLE MO-
905 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR COLE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL MISSOURI.
LAT...LON 3871 9234 3869 9236 3868 9235 3867 9229
3864 9225 3865 9222 3859 9219 3856 9210
3847 9214 3847 9217 3843 9215 3838 9218
3837 9219 3834 9220 3832 9224 3834 9229
3834 9238 3872 9239
TIME...MOT...LOC 0204Z 188DEG 18KT 3853 9226
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:39 PM CDT, 2 hours earlier.
Area forecast discussion, May 26, 6:39 PM CDT, 2 hours before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 639 PM CDT THU MAY 26 2016 .SHORT TERM... (Through Late Tonight) Issued at 310 PM CDT Thu May 26 2016 Convection from morning MCS has finally shifted southeast of our forecast area this afternoon. Convection was currently developing across northwest MO and this activity may eventually shift east into northeast MO this evening. New development is also expected across southwest MO along a weak warm front and also along an outflow boundary left over from the morning convective complex. These storms should move northeastward into central MO this evening. Activity may congeal into an MCS later this evening and overnight and impact much of the forecast area, eventually moving into our IL counties late tonight. Some of the storms this evening may be severe, especially across northeast and central MO where the better instability and shear exists. GKS .LONG TERM... (Friday through Next Thursday) Issued at 310 PM CDT Thu May 26 2016 A better potential for widespread showers/storms is expected on Friday and Friday night as the upper level trough now over the southwest US approaches our area. Will go with likely to catagorical pops. The high temperatures will be cooler on Friday due to the cloud cover and widespread and potentially long lasting precipitation. At least scattered showers/storms should occur on Saturday and Saturday evening until the upper level trough shifts northeast of our area. Quieter and drier weather is expected by Sunday as a weak surface trough moves southeastward through the forecast area with only slight chance pops over the southern and eastern portion of the forecast area. Precipitation chances should increase again by Tuesday as an upper level trough moves eastward through the northern Plains sending a cold front southeastward through our area. The ECMWF model is quicker than the GFS with the progression of the upper level trough and associated cold front. Potentially cooler and less humid conditions can be expected by the end of the extended forecast period after the passage of the cold front. GKS && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 623 PM CDT Thu May 26 2016 Cluster of thunderstorms is slowly heading northward toward KCOU so added a TEMPO group to account for this activity. Believe KUIN and metro terminals should continue to stay dry through the evening with chances of showers and thunderstorms increasing overnight tonight. Still hard to pin down best chances of activity at these terminals so did not deviate too much from previous forecast. Chances of showers and storms should continue through the day on Friday as main upper-level shortwave finally ejects out of the desert southwest. MVFR visibilities and ceilings possible in thunderstorms with IFR visibilities possible in heavier activity. Surface pressure gradient will also tighten across eastern Missouri so added some wind gusts to the metro terminals. Specifics for KSTL: Still lots of uncertainty on how convection will evolve tonight. Will have to watch areas to the south/southwest and see how convection develops tonight but current expectation is for chances to increase toward midnight tonight. Probably will be at least one period of showers/storms with visibility impacts with chances of storms through Friday evening. Wind speeds will also increase as pressure gradient tightens so added some wind gusts for Friday afternoon of around 25 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 26, 3:54 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT THU MAY 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS NORTHEAST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
In the hours before
Local storm report, May 26, 7:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM TSTM WND DMG 2 ESE UNION 38.44N 90.98W
05/26/2016 FRANKLIN MO BROADCAST MEDIA
SEVERAL LARGE TREE LIMBS DOWN ONE MILE EAST OF EAST
CENTRAL COLLEGE ON DEMARK ROAD FROM APPARENT MICROBURST.
TIME ESTIMATED FROM RADAR.
&&
GOSSELINSpecial weather statement, May 26, 7:54 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT THU MAY 26 2016
MOZ048>050-270145-
OSAGE MO-COLE MO-CALLAWAY MO-
754 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLE...SOUTHERN CALLAWAY AND
CENTRAL OSAGE COUNTIES UNTIL 845 PM CDT...
AT 754 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WARDSVILLE...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...FULTON...HOLTS SUMMIT...WARDSVILLE...TAOS...
NEW BLOOMFIELD...CHAMOIS...WESTPHALIA...LAKE MYKEE TOWN...
ST. THOMAS...HICKORY HILL...LAKE MYKEE...BRAZITO...META...MOKANE...
WAINWRIGHT...FRANKENSTEIN...CARRINGTON...OSAGE CITY AND STEEDMAN.
THIS ALSO INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL MISSOURI.
LAT...LON 3865 9227 3865 9222 3870 9223 3874 9218
3880 9216 3881 9213 3883 9215 3891 9216
3875 9170 3829 9210 3829 9219 3834 9220
3832 9225 3834 9229 3834 9240
TIME...MOT...LOC 0054Z 205DEG 32KT 3848 9216
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:54 PM CDT | Special Weather Statement | LSX | Cole | 51 min |
| May 26, 10:14 PM CDT | Special Weather Statement | LSX | Saint Charles | 46 min |
| May 26, 10:58 PM CDT | Special Weather Statement | LSX | Lincoln, Pike | 32 min |
| May 26, 11:39 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| May 27, 9:23 AM CDT | River Flood Warning | LSX | Reynolds | 4 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Callaway, Osage | 7 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 9 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Franklin, Warren | 6 days |
| May 27, 9:30 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 7 days |
| May 27, 9:44 AM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.